Kansas, 2006

Hail in Kansas, September 7, 2006

September 7, 2006 · NWS DDC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 7, 2:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 7, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CDT THU SEP 7 2006

.DISCUSSION...

DAYS 1-2...

THE FORECAST CHALLENGE FOR THE FIRST FEW PERIODS CONTINUES TO BE
CENTERED ON CHANCES FOR THUNDERSTORMS.

THE 12Z UPPER AIR ANALYSIS SHOWED THAT THE UPPER FLOW OVER THE
CONUS, ALBEIT SOMEWHAT WEAK, WAS BECOMING MORE ZONAL WITH TIME AS
THE EASTERN CONUS TROUGH CONTINUES TO FILL AND THE UPPER RIDGE
OVER THE WEST FLATTENS OUT. WEAK IMPULSES WERE EVIDENT IN THE
ANALYSIS OVER THE CENTRAL PLAINS WHILE A MORE SIGNIFICANT WAVE WAS
OVER THE NORTHERN GREAT BASIN.

FOR THIS EVENING, WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS
GOING IN THE WESTERN CWA TO COVER THE POSSIBILITY OF SOME OF THE
CONVECTION FIRING ALONG THE EASTERN SLOPES MAKING IT INTO OUR CWA.
ALSO THINK THERE IS POTENTIAL FOR LATE NIGHT STORMS AGAIN TONIGHT IN
AN AREA OF ISENTROPIC UPGLIDE ACROSS SOUTHWEST KANSAS, SIMILAR TO
LAST NIGHT.

THE SHORT TO MEDIUM RANGE MODELS HAVE BEEN STRUGGLING FOR THE PAST
FEW RUNS ON HOW THE WAVE ENERGY WILL COME OUT. THE LATEST RUNS OF
THE NAM/GFS SEEM TO BE CONVERGING ON THE IDEA THAT THIS WAVE WILL
MOVE INTO THE CENTRAL PLAINS FRIDAY AFTERNOON AND APPEAR TO PHASE
IT WITH A WEAK SHORTWAVE MOVING OUT OF THE DESERT SOUTHWEST. WITH
THIS IN MIND, HAVE KEPT THE GOING FORECAST FOR INCREASING POPS
FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY MORNING BEFORE
TAPERING OFF FROM WEST TO EAST DURING THE DAY SATURDAY.

THINK THAT THE GOING TEMPERATURE FORECAST IS NOT TOO FAR OFF THE
MARK AND DID NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO IT.

DAYS 3-7...

MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF OUR UPPER TROF
AROUND 130/140W AND MAGNITUDE OF THE DOWNSTREAM RIDGE. AS A RESULT
CONFIDENCE IN THE LATER PERIODS REMAIN LOW. EVEN WITH LOW CONFIDENCE
IT STILL LOOKS LIKE THE TREND THROUGH MID WEEK ON KEEPING CYCLONIC
FLOW ALOFT OVER THE PLAINS AND COOLER AIR IN PLACE IS ON TRACK. HAVE
THEREFORE KEPT TEMPS IN THE 70S BUT IF WE GET A SUNNY DAY WE COULD
STILL SEE A FEW 80S...ESPECIALLY ON WEDNESDAY. AS FOR PCPN CHANCES
MODELS STILL TRYING TO MOVE AN UPPER TROF IN CNTL PLAINS AROUND
TUESDAY. TIMING...STRENGTH AND LOCATION UNCERTAIN BUT ALL MODELS
SHOWING SOMETHING AROUND THAT TIME FRAME. RATHER THAN ADJUSTING POPS
TO AGREE WITH LATEST MODELS RUN HAVE OPTED TO LEAVE MENTION OF PCPN
AS IS AND ADJUST THE TIMING WHEN CONFIDENCE ENHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  58  78  59  74 /  10  50  50  40
GCK  57  76  58  73 /  20  50  50  40
EHA  58  74  57  72 /  20  50  50  30
LBL  57  76  60  75 /  20  50  50  40
HYS  57  77  58  73 /  10  30  50  50
P28  59  82  61  79 /   0  40  50  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

GERARD/BURGERT

FN02/18
Hazardous weather outlook, Sep 7, 3:59 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
459 AM CDT THU SEP 7 2006

KSZ030-031-043>046-061>066-074>081-084>090-081000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
459 AM CDT THU SEP 7 2006 /359 AM MDT THU SEP 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
LATE THIS AFTERNOON AND INTO TONIGHT...MAINLY WEST OF AN
ASHLAND TO WAKEENEY LINE. WIND SHEAR IS FAIRLY WEAK AND WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH AN ISOLATED HIGH WIND
GUST OR HAIL REPORT IS NOT COMPLETELY OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE FRIDAY
INTO SATURDAY NIGHT. IT IS DIFFICULT TO SAY AT THIS POINT HOW
INTENSE THE STORMS WILL BE...ALTHOUGH THE BEST CHANCES FOR
ANYTHING SEVERE WILL BE ON SATURDAY. STAY TUNED FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

26

The radar

The Dodge City radar (KDDC), 139 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stanton

When
September 7, 6:00 PM CST
Where
Stanton County, 2 mi NE of Big Bow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.583, -101.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533999.